Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 30, 2019, 7:34 AM CDT for Avoyelles Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 7:34 AM CDT (12:34 UTC)
- Expired
- Jul 30, 2019, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
736
WGUS54 KLCH 301234
FFWLCH
LAC009-301530-
/O.NEW.KLCH.FF.W.0069.190730T1234Z-190730T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
734 AM CDT Tue Jul 30 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Avoyelles Parish in central Louisiana...
* Until 1030 AM CDT.
* At 733 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 4 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Marksville, Bunkie, Moreauville, Bordelonville, Cottonport,
Mansura, Evergreen, Plaucheville, Goudeau, Lake Ophelia National
Wildlife Refuge, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3129 9189 3126 9185 3127 9184 3123 9179
3120 9168 3117 9168 3115 9171 3112 9171
3085 9198 3085 9224 3087 9224 3123 9200
3122 9198 3125 9195 3122 9194 3123 9192
3127 9195 3129 9193
$$
TinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:15 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 30, 6:15 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 615 AM CDT Tue Jul 30 2019 .AVIATION...Areas of rain with scattered storms are over the region this morning, however minimal impact is occurring around the terminals at the current time. This will change as the morning progresses and coverage increases. Storms will remain in vicinity through the day with periodic lower vis and ceilings possible. Conditions will improved this evening with the decrease in diurnal heating and a decrease in coverage. Winds will generally light and southwest during the period. && .PREV DISCUSSION... /issued 422 AM CDT Tue Jul 30 2019/ DISCUSSION... Short Term [Today through Wednesday] GOES 16 upper level water vapor imagery indicates a trough digging into the Mississippi River Valley this morning. At the surface, a cold front extended from the Great Lakes southwestward into Central Oklahoma. Both of these features are expected to continue pushing into the lower portions of the Mississippi River Valley and into the CWA today. Both the 00Z KLCH sounding and satellite observations indicate that PWATs across the CWA are sitting around 2". The combination of surface and upper level support for ascent with this deep layer moisture will result in numerous showers and thunderstorms across the region today. Locally heavy rainfall will be possible with any of the stronger showers and thunderstorms. As a result, WPC has highlighted the entire area in a Marginal Risk for flash flooding. Convection is expected to decrease in coverage with the loss of daytime heating at sunset. However, the combination of the upper level trough, associated surface front, and PWATs of 1.5"-2" will persist through tonight and into Wednesday. Therefore, slight chance PoPs were keep through the entire overnight period. Daytime heating during the day Wednesday will likely result in another round of numerous showers and thunderstorms from mid-morning into the early evening hours. Convection should then dissipate by late Wednesday evening. Long Term [Thursday through Tuesday] Model guidance is in general agreement that an amplified upper level height pattern will be in place across the CONUS with a trough axis centered along the Appalachians and a ridge axis over the Rockies. The CWA is forecast to be squished between these two features through the weekend. While this will result in some upper level subsidence over the region, PWAT values are forecast to remain near to slightly above normal. Therefore, convection will become less widespread on Thursday but the typical summertime diurnal pattern of convection will continue through the weekend. There are some indications that early next week the trough axis will retrograde back towards the region as a shortwave digs southward from the Canadian Prairies. This could potentially support increasing chances for convection during the early to middle part of next week. However, the is a fair amount of amplitude uncertainty in the trough during this time frame. For now, maintained climatological PoPs for the later half of the forecast and will wait to see if a better consensus develops with respect to the evolution of the upper level trough early next week. MARINE... Scattered to numerous thunderstorms are expected, mainly from mid morning onward as an upper level trough moves over the region. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. The upper level trough will remain over the region for much of the upcoming week. As a result, there will be daily chances for showers and thunderstorms, mainly late at night into the morning hours. Meanwhile, the pressure gradient is expected to remain weak over the coastal waters. This will cause winds and seas to be light through early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 71 89 72 / 70 30 40 10 LCH 86 74 88 73 / 70 30 60 20 LFT 85 72 88 73 / 70 20 60 20 BPT 88 75 88 75 / 70 30 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, Jul 30, 3:33 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 333 AM CDT Tue Jul 30 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-310845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 333 AM CDT Tue Jul 30 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms are expected across the region today. Severe weather is not expected and the main threat from thunderstorms will be cloud to ground lightning. In addition to lightning, locally heavy rainfall will be possible and could result in isolated flooding today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers or thunderstorms can be expected again Wednesday before coverage begins tapering downward through the weekend. No severe weather is expected but some storms are expected to produce locally heavy rain and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-310845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 AM CDT Tue Jul 30 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are expected, mainly from mid morning through the rest of today and tonight. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected through much of the period, especially late at night and in the early morning. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:03 AM CDT | Areal Flood Advisory | LCH | Avoyelles | 3 hr |
| Jul 30, 8:32 AM CDT | Special Weather Statement | LCH | Rapides | 43 min |
| Jul 30, 9:17 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline, Rapides | 58 min |
| Jul 30, 9:26 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides | 2 hr |
| Jul 30, 9:47 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Jul 30, 10:14 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Rapides | 46 min |
| Jul 30, 10:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 26 min |
| Jul 30, 10:41 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 2 hr |
| Jul 30, 10:43 AM CDT | Tornado Warning | LCH | Allen | 32 min |
| Jul 30, 11:02 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Rapides | 58 min |
| Jul 30, 11:32 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 58 min |
| Jul 30, 12:03 PM CDT | Special Weather Statement | LCH | Allen | 57 min |
| Jul 30, 12:37 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 10 days |
| Jul 30, 12:45 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 2 hr |
| Jul 30, 2:01 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 119 min |
| Jul 30, 2:45 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 3 hr |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen | 3 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen | 4 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.